MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 24GX0.75IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 24GX0.75IN STRAIGHT BC; INTRAVASCULAR CATHETER
Model Number 386807
Medical Device Problem Codes Leak/Splash (1354); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that cathena 24gx0.75in straight bc catheter was not separated and the needle would not retract completely.The following information was provided by the initial reporter: after catheter placement, the catheter was not separated.Bdj's sales rep.Reported as follows: the needle was not retracted completely.Bd needs to closely investigate if the catheter hub is attached to the safety shield.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2021-02-15.H6: investigation summary: one sample was received by our quality team for evaluation.From the sample, the safety mechanism device was observed to be partially activated and the cannula was observed to be dented.A device history record could not be evaluated as the lot number is unknown.Based on the cannula dent location, the possible contact pont occured at the pick and place station.A simulation was performed and the team was unable to simulate the defect to get the major dent on the cannula as seen in the returned sample.However, it is suspected that the dent on the cannula could be due to a misalignment at the pick and place gripper.A digital angle meter has been implemented at the pick and place station to check the gripper alignment after setup.H3 other text : see h10.
 
Event or Problem Description

Brand Name
CATHENA 24GX0.75IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11152589
Report Number8041187-2021-00015
Device Sequence Number14391707
Product Code FOZ
UDI-Device Identifier00382903868070
UDI-Public00382903868070
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number386807
Device Catalogue Number386807
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1